Jump to content

Florinef


jenwic
 Share

Recommended Posts

I think I posted a while back about missing my night time .1 mg dose of Florinef and how my heart raced for a week and a half afterwards. I had decided to cut back on my dosage since my blood pressure had crept up over the 6 months I had been on it.

Next, I cut my night dose back from one whole pill to 3/4 a pill (yes, it's tricky to cut it that way ). I did fine. After waiting 2 weeks, I cut the night dose to 1/2 a pill. That night I woke up with my heart racing and it raced all night and all the next day until I went back to my normal 3/4 a pill dose the next night.

Another time I cut the 3/4 a pill a little crooked and had a terrible time that night as well.

How can anyone be so sensitive to this drug? Even my dr. doesn't believe me, but my body tells me otherwise. My blood pressure is still staying in the 130's a lot during the day and I would like to cut that night dose to 1/2 a pill.

I read a post that one has to taper off the drug slowly to allow the adrenal glands time to adjust. I do fine as long as I don't tamper with my dosage, but if I vary it even a tiny bit I feel horrible. I just wish I'd never started this med. :)

Link to comment
Share on other sites

Hi,

Sorry I don't know much about it but maybe your adrenal glands are working that well?? Maybe your dr would test that for you. I did a 24 hour urine catch to check for that. I am on .4 of florinef but have yet to cut back. Good luck!

Link to comment
Share on other sites

You're not the only one. I cut back the night time one from half to 1/4. That was fine but I just cannot cut out the 1/4 at night time. I just dont sleep, heart racing and all sorts. It is a powerful drug and even just 1/4 makes a big difference.

Link to comment
Share on other sites

Hi,

it is a bit unusual that you were advised to take the florinef in split doses to start with. It is a steroid that takes a while to gradually take effect on the body and hangs about in your system for weeks rather than hours. Ususally doctors advise that you take all steroid tablets in the morning (uness you have Addisson's disease where you take 2/3 in the morning and 1/3 after lunch) this is because steroids commonly cause insomnia if taken later in the day.

I take 0.3mg of florinef but all in one go in the morning. I haven't noticed any problems in the evenings but I have never tried to reduce my dose either.

Does a bit extra in the morning stop the symptoms at night?

I realise that what I've written probably applies to "normal" people and that we with POTS are not "normal" and that some people seem to be far more sensitive to medications than others so please don't think that I am being ignorant or rude!

Flop

Link to comment
Share on other sites

I've been on the Florinef since May of 2006. My dr. started me off with .1 mg twice a day. When I started to cut back I decided to cut the day time dose mostly because of my blood pressure running a little higher and people's blood pressure is usually higher during the day anyway. The dr. said a higher day time dose might help me more during the day but then after my blood pressure was up some he said I could take 1/2 a pill then.

I do have a lot of insomnia. Maybe it's related to the bedtime dose.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...